View Full Version : Lamictal Side Effects?


Mcgregger44
03-19-14, 04:50 PM
A couple weeks ago, I started my bipolar medicine, Lamictal, for the first time. I began at 25mgs than after one week went to 50mgs. I’ve noticed that since I started taking the medicine, I have been having some adverse reactions. I’m writing this to see if anyone else is familiar with the drug or the typical side effects. My reactions are as follows: There is a constant feather in my nose, poking and tickling causing a painful pinch. Along with that, my nose cannot stop running. Literally, if I don’t get a tissue in time, mucus runs out of my nose and falls to the floor—similar to a severe nosebleed.

My second symptom is an increase in “Brain-zaps”. Basically, an overwhelming flash or sensation, lasting 2-3 seconds. A pulse shoots through my body and mind. It almost feels like I’m falling into a seizure—if that makes sense? I used to get Brain Zaps when I would taper off SSRI’s but never when starting new medication.
<O:p
Another thing is sudden and unwarranted hot flashes. My face becomes 120 degrees, beat red, and I can feel my pulse through my face. It happens randomly, sometimes it wakes me up at night, causing me to open my bedroom window, sucking in cold air.
<O:p
Anyway, are my side effects adverse, or even related to the new medication or is it just in my head? If they are related, I have no choice but to stop taking it—in a moderated way of course.<O:p</O:p

Gilthranon
03-19-14, 06:02 PM
I don't experience any of those. Than again, I'm not bipolar. Do you experience constipation ?

Mcgregger44
03-19-14, 06:32 PM
No, can't say I do. Well at least not any noticeable constipation

Andi
03-19-14, 09:12 PM
Please note below:

Lamictal Side Effects:
Check with your doctor if any of the following side effects continue or are bothersome:

More Common: Blurred, double vision or other changes in vision; dizziness; clumsiness or unsteadiness; nausea; insomnia; headache; sleepiness; back pain; fatigue; runny or stuffy nose; abdominal pain; dry mouth; abnormal dreaming

Less Common: Anxiety, confusion, depression, irritability, or other mood or mental changes; involuntary eye movements

Always notify your doctor immediately if you experience these Lamictal side effects, as some are extremely dangerous:

More Common: ANY skin rash. These can be extremely dangerous - see Lamictal Rash Warning for detailed information.

Less Common: Withdrawal seizures

Rare: Blistering, peeling or loosening of skin; dark-colored urine; fever, chills and/or sore throat; flu-like symptoms; itching; muscle cramps, pain or weakness; red or irritated eyes; small red or purple spots on skin; sores, ulcers or white spots on lips or in mouth; swelling of face, mouth, hands or feet; swollen lymph nodes; trouble in breathing; unusual bleeding or bruising; unusual tiredness or weakness; yellow eyes or skin

Lamictal Overdose Effects - Notify Doctor Immediately:
Clumsiness or unsteadiness (severe); coma; involuntary eye movements (severe); dizziness (severe); drowsiness (severe); dryness of mouth; increased heart rate; slurred speech (severe)

Other side effects not listed above may also occur in some patients. If you notice anything unusual while taking Lamictal or lamotrigine, check with your doctor.

Fuzzy12
03-19-14, 09:37 PM
I remember constantly having a runny nose. I did titrate up very slowly though and only started on 12.5mg.

gnbeg
03-24-14, 02:48 PM
I've been taking 200mg for several years.
No problem until recently. I've not been consistent with my dosage which may be behind the issues.


Dehydration. This has been the case since day 1. It is made worse when I take Adderall.
Headaches - just lately
Heartburn - just lately


I'm going to have to call my pdoc soon if these persists.

InvitroCanibal
03-25-14, 01:58 PM
I took lamictal and had all those effects. What you are describing is vasodialation I believe. Where blood runs towards the face and nose. The blood rush causes the nose tickle. The flashes are a sight thing I got, it can happen for quite a few reasons. Most often it was when lamictal was leaving my system I got these effects as well. All the way to 300mgs for a month and a half, it never went away. I switched to lithium and kept lamictal at 100mgs. When I went down it went away but I have killer headaches now.

I don't actually know why I got these effects. It seemed to work well at 50mgs though